MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 621-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient was booked for open reduction internal fixation and revision of femoral prosthesis following a periprosthetic femur fracture.The fracture occurred the evening following her total hip as she attempted to sit with the assistance of a nurse.During the revision procedure it was noted that the 36e crossfire insert was moving within the 52 mm trident psl shell.The surgeon elected to remove the insert and revise it to another 36e insert.Prior to implanting the new insert the surgeon inspected the trident shell and noted no irregularities.He then impacted the new liner and confirmed it was fully seated and locked in the shell.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device noted the following: the device is returned for evaluation.Damage consistent with explantation.There is nothing remarkable to report.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate 16 devices were manufactured and accepted into final stock on 15-sep-2020 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that open reduction internal fixation and revision surgery was performed due to a periprosthetic femur fracture.During the revision procedure it was noted that the 36e crossfire insert was moving within the 52 mm trident psl shell.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11063179
Report Number0002249697-2020-02757
Device Sequence Number2691634
Product Code LPH
UDI-Device Identifier07613327038552
UDI-Public07613327038552
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number621-00-36E
Device Catalogue Number621-00-36E
Device Lot Number9D0W7A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR